Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Aug 7, 2021, 1:43 PM EDT for Allen County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 1:43 PM EDT (17:43 UTC)
- Expired
- Aug 7, 2021, 2:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Northern Indiana
- Hail
- 0.50 in
- Wind
- 40
County Allen County, OH
The radar
The Cincinnati radar (KILN), 143 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 815 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
290
WWUS83 KIWX 071743
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
143 PM EDT Sat Aug 7 2021
OHZ025-071830-
Allen OH-
143 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southeastern Allen
County through 230 PM EDT...
At 142 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fort Shawnee, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Allen
County, including the following locations... Yoder, Westminster,
Rousculp and Harrod.
This includes Interstate 75 between mile markers 119 and 130.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4064 8411 4066 8411 4066 8416 4067 8422
4068 8422 4069 8424 4079 8411 4078 8388
4064 8388
TIME...MOT...LOC 1742Z 283DEG 13KT 4070 8416
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
FISHERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 7, 7:51 AM EDT, 5 hours 52 minutes earlier.
Area forecast discussion, Aug 7, 7:51 AM EDT, 5 hours 52 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 751 AM EDT Sat Aug 7 2021 .SYNOPSIS... Issued at 357 AM EDT Sat Aug 7 2021 Scattered showers and storms will persist today as a series of boundaries and weather systems impact the area. There should be a break in the wet weather Sunday before more storms return to the area Monday. High temperatures will be warm today and become even warmer Sunday through Wednesday with highs in the vicinity of 90 and heat indices generally 95 to 105 degrees. && .SHORT TERM...(Today and Tonight) Issued at 357 AM EDT Sat Aug 7 2021 A meso convective vorticity (system over Lake Michigan) was moving south and had spread showers and storms overnight over most of northern Indiana. More showers and storms had formed in the vicinity of the center of this system over southern Lake Michigan early this morning. Scattered showers and storms should persist today associated with this system and along the outflow boundary that should become oriented from northwest to southeast. Locally heavy rainfall is likely, but severe storms are not expected. && .LONG TERM...(Sunday through Friday) Issued at 357 AM EDT Sat Aug 7 2021 Hot and humid conditions are ahead early next week as upper level ridging attempts to build north of the Ohio River in response to an upper level trof upstream. Upper level systems will move east into a very moist airmass that will be over the region early next week. The GFS and EC appeared to have reconciled their differences with mass fields through next Wednesday and have come into very good agreement with each other concerning the evolutions of two systems next week. Have favored likely chances for storms with the arrival of a Monday system and also the arrival of a Wednesday system. Precipitable water values will be very high during this period and should generally range from 1.8 to 2.1 inches. GFS model CAPEs top 4000 J/Kg during this period and indicates and environment that may be capable of strong gusty winds accompanied by heavy rainfall. && .AVIATION...(For the 12Z TAFS through 12Z Sunday Morning) Issued at 740 AM EDT Sat Aug 7 2021 Both TAF sites presently right on the edge of pockets of showers/storms that continue to develop and move SE as combination of MCV from overnight convection as well as leftover outflow boundaries all interact. Main push in precip likely this morning, but if any clearing occurs, then additional showers and storms are possible this afternoon (scattered in nature). Have focused on this morning for now. IFR stratus has been developing from time to time at KSBN, likely due to very moist low levels from the rainfall over the past 12 hours or so. Handled with temp for now, but will need to monitor trends. After 00Z, bulk of weather concerns are likely to end, although KSBN could see some fog/mist issues with all the rainfall but for now will leave alone. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Skipper SHORT TERM...Skipper LONG TERM...Skipper AVIATION...Fisher Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 7, 5:39 AM EDT, 8 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 539 AM EDT Sat Aug 7 2021 INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001- 002-004-005-015-016-024-025-080945- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH- Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 539 AM EDT Sat Aug 7 2021 /439 AM CDT Sat Aug 7 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan, northwest Ohio and the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Scattered thunderstorms are likely to produce gusty winds and locally heavy rainfall today into early tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are possible each day Monday through Friday with the best chances on Monday and Wednesday. The storms may be accompanied by strong gusty winds and locally heavy rain. Afternoon heat indices are expected rise to between 95 and 105 degrees Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 7, 11:58 AM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1158 AM EDT Sat Aug 7 2021
INZ018-071630-
Allen IN-
1158 AM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of north central Allen
County through 1230 PM EDT...
At 1158 AM EDT, Doppler radar was tracking a strong thunderstorm over
Huntertown, or 7 miles south of Garrett, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Fort Wayne around 1205 PM EDT.
Grabill around 1225 PM EDT.
Other locations impacted by this storm include Leo-cedarville.
This includes the following highways...
Interstate 469 between mile markers 25 and 30.
Interstate 69 in Indiana between mile markers 314 and 322.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4121 8520 4127 8518 4127 8491 4107 8504
TIME...MOT...LOC 1558Z 296DEG 15KT 4123 8513
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
FISHERSpecial weather statement, Aug 7, 1:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
143 PM EDT Sat Aug 7 2021
OHZ025-071830-
Allen OH-
143 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southeastern Allen
County through 230 PM EDT...
At 142 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fort Shawnee, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Allen
County, including the following locations... Yoder, Westminster,
Rousculp and Harrod.
This includes Interstate 75 between mile markers 119 and 130.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4064 8411 4066 8411 4066 8416 4067 8422
4068 8422 4069 8424 4079 8411 4078 8388
4064 8388
TIME...MOT...LOC 1742Z 283DEG 13KT 4070 8416
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
FISHERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:00 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko | 30 min |
| Aug 6, 8:30 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble | 45 min |
| Aug 6, 9:31 PM EDT | Special Weather Statement | IWX | DeKalb | 44 min |
| Aug 6, 11:09 PM EDT | Special Weather Statement | IWX | LaPorte | 36 min |
| Aug 7, 12:23 AM EDT | Areal Flood Advisory | IWX | Elkhart, Saint Joseph | 3 hr |
| Aug 7, 12:57 AM EDT | Special Weather Statement | IWX | Marshall | 33 min |
| Aug 7, 1:21 AM EDT | Special Weather Statement | IWX | Kosciusko | 24 min |
| Aug 7, 2:18 AM EDT | Special Weather Statement | IWX | Noble | 27 min |
| Aug 7, 3:13 AM EDT | Special Weather Statement | IWX | Huntington, Wabash | 32 min |
| Aug 7, 3:44 AM EDT | Special Weather Statement | IWX | Pulaski | 31 min |
| Aug 7, 5:25 AM EDT | Special Weather Statement | IWX | Fulton | 35 min |
| Aug 7, 5:28 AM EDT | Special Weather Statement | IWX | Kosciusko | 32 min |
| Aug 7, 11:58 AM EDT | Special Weather Statement | IWX | Allen | 32 min |
| Aug 7, 12:08 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 37 min |
| Aug 7, 5:01 PM EDT | Special Weather Statement | IWX | Huntington | 29 min |
| Aug 6, 8:07 PM EDT | Special Weather Statement | IWX | Branch | 53 min |
| Aug 6, 8:33 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Hillsdale | 39 min |
| Aug 7, 12:54 AM EDT | Areal Flood Advisory | IWX | Saint Joseph | 3 hr |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.